Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Hamilton-Jacobi equations with state constraints


Authors: I. Capuzzo-Dolcetta and P.-L. Lions
Journal: Trans. Amer. Math. Soc. 318 (1990), 643-683
MSC: Primary 49C20; Secondary 35F20
MathSciNet review: 951880
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the present paper we consider Hamilton-Jacobi equations of the form $ H(x,u,\nabla u) = 0,\;x \in \Omega $, where $ \Omega $ is a bounded open subset of $ {R^n},H$ is a given continuous real-valued function of $ (x,s,p) \in \Omega \times R \times {R^n}$ and $ \nabla u$ is the gradient of the unknown function $ u$. We are interested in particular solutions of the above equation which are required to be supersolutions, in a suitable weak sense, of the same equation up to the boundary of $ \Omega $.

This requirement plays the role of a boundary condition. The main motivation for this kind of solution comes from deterministic optimal control and differential games problems with constraints on the state of the system, as well from related questions in constrained geodesics.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49C20, 35F20

Retrieve articles in all journals with MSC: 49C20, 35F20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1990-0951880-0
PII: S 0002-9947(1990)0951880-0
Article copyright: © Copyright 1990 American Mathematical Society